• Previous Article
    An N-barrier maximum principle for autonomous systems of $n$ species and its application to problems arising from population dynamics
  • CPAA Home
  • This Issue
  • Next Article
    Constraint minimizers of perturbed gross-pitaevskii energy functionals in $\mathbb{R}^N$
January 2019, 18(1): 51-64. doi: 10.3934/cpaa.2019004

A positive solution for an asymptotically cubic quasilinear Schrödinger equation

School of Mathematical Sciences, Dalian University of Technology, 116024 Dalian, China

Received  August 2017 Revised  April 2018 Published  August 2018

Fund Project: This project is supported by National Natural Science Foundation of China (Grant No. 11601057) and the Fundamental Research Funds for the Central Universities (Grant. DUT18LK05)

We consider the following quasilinear Schrödinger equation
$ - \Delta u + V(x)u - \Delta ({u^2})u = q(x)g(u),\;\;\;\;x \in {\mathbb{R}^N}, $
where
$N≥ 1$
,
$0 < q(x)≤ \lim_{|x|\to∞}q(x)$
,
$g∈ C(\mathbb{R}^+, \mathbb{R})$
and
$g(u)/u^3 \to 1$
, as
$u \to ∞.$
We establish the existence of a positive solution to this problem by using the method developed in Szulkin and Weth [27,28].
Citation: Xiang-Dong Fang. A positive solution for an asymptotically cubic quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2019, 18 (1) : 51-64. doi: 10.3934/cpaa.2019004
References:
[1]

S. Adachi and T. Watanabe, Uniqueness of the ground state solutions of quasilinear Schrödinger equations, Nonl. Anal., 75 (2012), 819-833. doi: 10.1016/j.na.2011.09.015.

[2]

S. AdachiM. Shibata and T. Watanabe, Global uniqueness results for ground states for a class of quasilinear elliptic equations, Kodai Math. J., 40 (2017), 117-142. doi: 10.2996/kmj/1490083227.

[3]

A. AmbrosettiG. Cerami and D. Ruiz, Solitons of linearly coupled systems of semilinear non-autonomous equations on $\mathbb{R}^N$, J. Funct. Anal., 254 (2008), 2816-2845. doi: 10.1016/j.jfa.2007.11.013.

[4]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555.

[5]

P. C. CarriãoR. Lehrer and O. H. Miyagaki, Existence of solutions to a class of asymptotically linear Schrödinger equations in $\mathbb{R}^N$ via the Pohozaev manifold, J. Math. Anal. Appl., 428 (2015), 165-183. doi: 10.1016/j.jmaa.2015.02.060.

[6]

G. Cerami and D. Passaseo, The effect of concentrating potentials in some singularly perturbed problems, Calc. Var., 17 (2003), 257-281.

[7] K. C. Chang, Methods in Nonlinear Analysis, Springer-Verlag, Berlin, 2005.
[8]

M. Clapp and L. A. Maia, A positive bound state for an asymptotically linear or superlinear Schrödinger equation, J. Diff. Eq., 260 (2016), 3173-3192. doi: 10.1016/j.jde.2015.09.059.

[9]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equation: a dual approach, Nonl. Anal., 56 (2004), 213-226. doi: 10.1016/j.na.2003.09.008.

[10]

D. G. Costa and H. Tehrani, On a class of asymptotically linear elliptic problems in $\mathbb{R}^N$, J. Diff. Eq., 173 (2001), 470-494. doi: 10.1006/jdeq.2000.3944.

[11]

J. M. do Ó and U. Severo, Quasilinear Schrödinger equations involving concave and convex nonlinearities, Comm. Pure Appl. Anal., 9 (2009), 621-644. doi: 10.3934/cpaa.2009.8.621.

[12]

J. M. do Ó and U. Severo, Solitary waves for a class of quasilinear Schrödinger equations in dimension two, Calc. Var., 38 (2010), 275-315. doi: 10.1007/s00526-009-0286-6.

[13]

G. Evéquoz and T. Weth, Entire solutions to nonlinear scalar field equations with indefinite linear part, Adv. Nonlinear Stud., 12 (2012), 281-314. doi: 10.1515/ans-2012-0206.

[14]

X. D. Fang and Z. Q. Han, Existence of a Ground State Solution for a Quasilinear Schrödinger equation, Adv. Nonlinear Stud., 14 (2014), 941-950. doi: 10.1515/ans-2014-0407.

[15]

X. D. Fang and A. Szulkin, Multiple solutions for a quasilinear Schrödinger equation, J. Diff. Eq., 254 (2013), 2015-2032. doi: 10.1016/j.jde.2012.11.017.

[16]

L. Jeanjean and K. Tanaka, A positive solution for an asymptotically linear elliptic problem on $\mathbb{R}^N$ autonomous at infinity, ESAIM Control Optim. Calc. Var., 7 (2002), 597-614. doi: 10.1051/cocv:2002068.

[17]

R. Lehrer and L. A. Maia, Positive solutions of asymptotically linear equations via Pohozaev manifold, J. Funct. Anal., 266 (2014), 213-246. doi: 10.1016/j.jfa.2013.09.002.

[18]

R. LehrerL. A. Maia and R. Ruviaro, Bound states of a nonhomogeneous nonlinear Schrödinger equation with non symmetric potential, Nonlinear Diff. Equ. Appl., 22 (2015), 651-672. doi: 10.1007/s00030-014-0299-5.

[19]

J. Q. LiuY. Q. Wang and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅱ, J. Diff. Eq., 187 (2003), 473-493. doi: 10.1016/S0022-0396(02)00064-5.

[20]

J. Q. Liu and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅰ, Proc. Amer. Math. Soc., 131 (2003), 441-448. doi: 10.1090/S0002-9939-02-06783-7.

[21]

X. Q. LiuY. S. Huang and J. Q. Liu, Sign-changing solutions for an asymptotically linear Schrödinger equation with deepening potential well, Adv. Diff. Eq., 16 (2011), 1-30.

[22]

M. PoppenbergK. Schmitt and Z. Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var., 14 (2002), 329-344. doi: 10.1007/s005260100105.

[23]

A. Selvitella, Nondegeneracy of the ground state for quasilinear Schrödinger equations, Calc. Var., 53 (2015), 349-364. doi: 10.1007/s00526-014-0751-8.

[24] M. Struwe, Variational Methods, second ed., Springer-Verlag, Berlin, 1996. doi: 10.1007/978-3-662-03212-1.
[25]

C. A. Stuart, An introduction to elliptic equation on $\mathbb{R}^N$, in Nonlinear Functional Analysis and Applications to Differential Equations (A. Ambrosetti, K.-C. Chang and I. Ekeland eds.), World Scientific, Singapore, 1998.

[26]

C. A. Stuart and H. S. Zhou, Applying the mountain pass theorem to an asymptotically linear elliptic equation on $\mathbb{R}^N$, Comm. Partial Diff. Eq., 24 (1999), 1731-1758. doi: 10.1080/03605309908821481.

[27]

A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802-3822. doi: 10.1016/j.jfa.2009.09.013.

[28]

A. Szulkin and T. Weth, The method of Nehari manifold, in Handbook of Nonconvex Analysis and Applications, Int. Press, (2010), 597-632.

[29]

M. Willem, Minimax Theorems, in Progress in Nonlinear Differential Equations and Their Applications, 24 , Birkhäuser Boston, Inc., Boston, (1996), ⅹ-162. doi: 10.1007/978-1-4612-4146-1.

[30]

Y. J. Wang and W. M. Zou, Bound states to critical quasilinear Schrödinger equations, Nonl. Diff. Eq. Appl., 19 (2012), 19-47. doi: 10.1007/s00030-011-0116-3.

[31]

M. B. Yang and Y. H. Ding, Existence of semiclassical states for a quasilinear Schrödinger equation with critical exponent in $\mathbb{R}^N$, Ann. Mat. Pura Appl., 192 (2013), 783-804. doi: 10.1007/s10231-011-0246-6.

show all references

References:
[1]

S. Adachi and T. Watanabe, Uniqueness of the ground state solutions of quasilinear Schrödinger equations, Nonl. Anal., 75 (2012), 819-833. doi: 10.1016/j.na.2011.09.015.

[2]

S. AdachiM. Shibata and T. Watanabe, Global uniqueness results for ground states for a class of quasilinear elliptic equations, Kodai Math. J., 40 (2017), 117-142. doi: 10.2996/kmj/1490083227.

[3]

A. AmbrosettiG. Cerami and D. Ruiz, Solitons of linearly coupled systems of semilinear non-autonomous equations on $\mathbb{R}^N$, J. Funct. Anal., 254 (2008), 2816-2845. doi: 10.1016/j.jfa.2007.11.013.

[4]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555.

[5]

P. C. CarriãoR. Lehrer and O. H. Miyagaki, Existence of solutions to a class of asymptotically linear Schrödinger equations in $\mathbb{R}^N$ via the Pohozaev manifold, J. Math. Anal. Appl., 428 (2015), 165-183. doi: 10.1016/j.jmaa.2015.02.060.

[6]

G. Cerami and D. Passaseo, The effect of concentrating potentials in some singularly perturbed problems, Calc. Var., 17 (2003), 257-281.

[7] K. C. Chang, Methods in Nonlinear Analysis, Springer-Verlag, Berlin, 2005.
[8]

M. Clapp and L. A. Maia, A positive bound state for an asymptotically linear or superlinear Schrödinger equation, J. Diff. Eq., 260 (2016), 3173-3192. doi: 10.1016/j.jde.2015.09.059.

[9]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equation: a dual approach, Nonl. Anal., 56 (2004), 213-226. doi: 10.1016/j.na.2003.09.008.

[10]

D. G. Costa and H. Tehrani, On a class of asymptotically linear elliptic problems in $\mathbb{R}^N$, J. Diff. Eq., 173 (2001), 470-494. doi: 10.1006/jdeq.2000.3944.

[11]

J. M. do Ó and U. Severo, Quasilinear Schrödinger equations involving concave and convex nonlinearities, Comm. Pure Appl. Anal., 9 (2009), 621-644. doi: 10.3934/cpaa.2009.8.621.

[12]

J. M. do Ó and U. Severo, Solitary waves for a class of quasilinear Schrödinger equations in dimension two, Calc. Var., 38 (2010), 275-315. doi: 10.1007/s00526-009-0286-6.

[13]

G. Evéquoz and T. Weth, Entire solutions to nonlinear scalar field equations with indefinite linear part, Adv. Nonlinear Stud., 12 (2012), 281-314. doi: 10.1515/ans-2012-0206.

[14]

X. D. Fang and Z. Q. Han, Existence of a Ground State Solution for a Quasilinear Schrödinger equation, Adv. Nonlinear Stud., 14 (2014), 941-950. doi: 10.1515/ans-2014-0407.

[15]

X. D. Fang and A. Szulkin, Multiple solutions for a quasilinear Schrödinger equation, J. Diff. Eq., 254 (2013), 2015-2032. doi: 10.1016/j.jde.2012.11.017.

[16]

L. Jeanjean and K. Tanaka, A positive solution for an asymptotically linear elliptic problem on $\mathbb{R}^N$ autonomous at infinity, ESAIM Control Optim. Calc. Var., 7 (2002), 597-614. doi: 10.1051/cocv:2002068.

[17]

R. Lehrer and L. A. Maia, Positive solutions of asymptotically linear equations via Pohozaev manifold, J. Funct. Anal., 266 (2014), 213-246. doi: 10.1016/j.jfa.2013.09.002.

[18]

R. LehrerL. A. Maia and R. Ruviaro, Bound states of a nonhomogeneous nonlinear Schrödinger equation with non symmetric potential, Nonlinear Diff. Equ. Appl., 22 (2015), 651-672. doi: 10.1007/s00030-014-0299-5.

[19]

J. Q. LiuY. Q. Wang and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅱ, J. Diff. Eq., 187 (2003), 473-493. doi: 10.1016/S0022-0396(02)00064-5.

[20]

J. Q. Liu and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅰ, Proc. Amer. Math. Soc., 131 (2003), 441-448. doi: 10.1090/S0002-9939-02-06783-7.

[21]

X. Q. LiuY. S. Huang and J. Q. Liu, Sign-changing solutions for an asymptotically linear Schrödinger equation with deepening potential well, Adv. Diff. Eq., 16 (2011), 1-30.

[22]

M. PoppenbergK. Schmitt and Z. Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var., 14 (2002), 329-344. doi: 10.1007/s005260100105.

[23]

A. Selvitella, Nondegeneracy of the ground state for quasilinear Schrödinger equations, Calc. Var., 53 (2015), 349-364. doi: 10.1007/s00526-014-0751-8.

[24] M. Struwe, Variational Methods, second ed., Springer-Verlag, Berlin, 1996. doi: 10.1007/978-3-662-03212-1.
[25]

C. A. Stuart, An introduction to elliptic equation on $\mathbb{R}^N$, in Nonlinear Functional Analysis and Applications to Differential Equations (A. Ambrosetti, K.-C. Chang and I. Ekeland eds.), World Scientific, Singapore, 1998.

[26]

C. A. Stuart and H. S. Zhou, Applying the mountain pass theorem to an asymptotically linear elliptic equation on $\mathbb{R}^N$, Comm. Partial Diff. Eq., 24 (1999), 1731-1758. doi: 10.1080/03605309908821481.

[27]

A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802-3822. doi: 10.1016/j.jfa.2009.09.013.

[28]

A. Szulkin and T. Weth, The method of Nehari manifold, in Handbook of Nonconvex Analysis and Applications, Int. Press, (2010), 597-632.

[29]

M. Willem, Minimax Theorems, in Progress in Nonlinear Differential Equations and Their Applications, 24 , Birkhäuser Boston, Inc., Boston, (1996), ⅹ-162. doi: 10.1007/978-1-4612-4146-1.

[30]

Y. J. Wang and W. M. Zou, Bound states to critical quasilinear Schrödinger equations, Nonl. Diff. Eq. Appl., 19 (2012), 19-47. doi: 10.1007/s00030-011-0116-3.

[31]

M. B. Yang and Y. H. Ding, Existence of semiclassical states for a quasilinear Schrödinger equation with critical exponent in $\mathbb{R}^N$, Ann. Mat. Pura Appl., 192 (2013), 783-804. doi: 10.1007/s10231-011-0246-6.

[1]

GUANGBING LI. Positive solution for quasilinear Schrödinger equations with a parameter. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1803-1816. doi: 10.3934/cpaa.2015.14.1803

[2]

Hongyu Ye. Positive high energy solution for Kirchhoff equation in $\mathbb{R}^{3}$ with superlinear nonlinearities via Nehari-Pohožaev manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3857-3877. doi: 10.3934/dcds.2015.35.3857

[3]

Alireza Khatib, Liliane A. Maia. A positive bound state for an asymptotically linear or superlinear Schrödinger equation in exterior domains. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2789-2812. doi: 10.3934/cpaa.2018132

[4]

A. Pankov. Gap solitons in periodic discrete nonlinear Schrödinger equations II: A generalized Nehari manifold approach. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 419-430. doi: 10.3934/dcds.2007.19.419

[5]

Addolorata Salvatore. Sign--changing solutions for an asymptotically linear Schrödinger equation. Conference Publications, 2009, 2009 (Special) : 669-677. doi: 10.3934/proc.2009.2009.669

[6]

Xiang-Dong Fang. Positive solutions for quasilinear Schrödinger equations in $\mathbb{R}^N$. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1603-1615. doi: 10.3934/cpaa.2017077

[7]

Yanfang Xue, Chunlei Tang. Ground state solutions for asymptotically periodic quasilinear Schrödinger equations with critical growth. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1121-1145. doi: 10.3934/cpaa.2018054

[8]

Benjamin Dodson. Improved almost Morawetz estimates for the cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2011, 10 (1) : 127-140. doi: 10.3934/cpaa.2011.10.127

[9]

Alessandro Michelangeli. Strengthened convergence of marginals to the cubic nonlinear Schrödinger equation. Kinetic & Related Models, 2010, 3 (3) : 457-471. doi: 10.3934/krm.2010.3.457

[10]

Alp Eden, Elİf Kuz. Almost cubic nonlinear Schrödinger equation: Existence, uniqueness and scattering. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1803-1823. doi: 10.3934/cpaa.2009.8.1803

[11]

Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108

[12]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[13]

Kun Cheng, Yinbin Deng. Nodal solutions for a generalized quasilinear Schrödinger equation with critical exponents. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 77-103. doi: 10.3934/dcds.2017004

[14]

Jianqing Chen. A variational argument to finding global solutions of a quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2008, 7 (1) : 83-88. doi: 10.3934/cpaa.2008.7.83

[15]

Caisheng Chen, Qing Yuan. Existence of solution to $p-$Kirchhoff type problem in $\mathbb{R}^N$ via Nehari manifold. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2289-2303. doi: 10.3934/cpaa.2014.13.2289

[16]

Nakao Hayashi, Pavel Naumkin. On the reduction of the modified Benjamin-Ono equation to the cubic derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 237-255. doi: 10.3934/dcds.2002.8.237

[17]

Fouad Hadj Selem, Hiroaki Kikuchi, Juncheng Wei. Existence and uniqueness of singular solution to stationary Schrödinger equation with supercritical nonlinearity. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4613-4626. doi: 10.3934/dcds.2013.33.4613

[18]

Zhengping Wang, Huan-Song Zhou. Radial sign-changing solution for fractional Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 499-508. doi: 10.3934/dcds.2016.36.499

[19]

Gökçe Dİlek Küçük, Gabil Yagub, Ercan Çelİk. On the existence and uniqueness of the solution of an optimal control problem for Schrödinger equation. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 503-512. doi: 10.3934/dcdss.2019033

[20]

Yinbin Deng, Wei Shuai. Positive solutions for quasilinear Schrödinger equations with critical growth and potential vanishing at infinity. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2273-2287. doi: 10.3934/cpaa.2014.13.2273

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (45)
  • HTML views (55)
  • Cited by (0)

Other articles
by authors

[Back to Top]